Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 221, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 19, 2006, 3:51 PM EDT for Bartholomew County, Indiana. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2006, 3:51 PM EDT (19:51 UTC)
- Expired
- Jun 19, 2006, 4:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Bartholomew County, IN
The radar
The Indianapolis radar (KIND), 60 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:53 PM EDT | TSTM WND DMG | 8 Wnw Columbus, IN | TREES DOWNED. |
| Jun 19, 3:55 PM EDT | HAIL 0.5 | Columbus, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:42 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 191951
SVRIND
INC005-192030-
/O.NEW.KIND.SV.W.0221.060619T1951Z-060619T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
351 PM EDT MON JUN 19 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA
THIS INCLUDES THE CITY OF COLUMBUS
* UNTIL 430 PM EDT
* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COLUMBUS...AND MOVING EAST AT 45 MPH.
LAT...LON 3933 8602 3919 8609 3912 8602 3908 8582
3933 8582
$$
JK1 follow-up statement
000 WWUS53 KIND 192017 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 417 PM EDT MON JUN 19 2006 INC005-192030- /O.CON.KIND.SV.W.0221.000000T0000Z-060619T2030Z/ BARTHOLOMEW- 417 PM EDT MON JUN 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR WESTERN BARTHOLOMEW COUNTY... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES SOUTHEAST OF CLIFFORD...OR ABOUT 19 MILES EAST OF COLUMBUS...MOVING SOUTHEAST AT 25 MPH. . FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3927 8589 3912 8602 3908 8582 3933 8582 $$ JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:20 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 19, 2:20 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 PM EDT MON JUN 19 2006 .DISCUSSION...UPPR TROF CURRENTLY OVR THE GRTLKS XPCTD TO SWING SEWD THRU THE LOCAL AREA THIS EVEN. AFTER THAT...RDGG WL BLD THRU THE TN VLY...LEAVING AREA ALONG THE SRN EDGE OF THE WESTERLIES AND PRONE TO PERIODIC TSTM COMPLEXES. MODELS IN PRETTY GOOD AGREEMENT OVERALL. FCST FOCUS CENTERS ON POPS. IN THE NR TERM...OTHER THAN TSTM CLUSTER OVR THE CENTRAL PARTS OF THE CWA...NOT MUCH GOING ON ELSEWHERE YET. TSTMS STILL APPEAR ELEVATED SO FAR...BUT CONVECTIVE TEMPS SOUTH OF PRESENT ACTVTY JUST ABOUT REACHED...SO ADDITIONAL SFC DVLPMNT LIKELY SOON. BASED ON VARIOUS PARAMETERS...APPEARS BEST THREAT OF SVR SHOULD BE ALONG/SOUTH OF CURRENT ACTVTY AS DEWPTS ARE FALLING OFF OVR THE NWRN CWA. ADDITIONAL ACTVTY PSBL ALONG UPPR TROF AXIS CURRENTLY DROPPING SEWD THRU SRN WI/NW IL AS WELL. ALL IN ALL...UPPR TROF PUSHES SEWD OF THE AREA BY ABOUT 200300Z OR SO...SO PCPN THREAT SHOULD END BY THAT TIME. WS510 IN EFFECT FOR PARTS OF THE CWA TIL 200000Z. IN THE LTR PDS...SFC FNT SETTLES SWD INTO THE AREA ON TUES...AND MEANDERS AROUND IN ONE FORM OR ANOTHER FOR THE NEXT FEW DAYS. INSTABILITY PROGGED TO BE QUITE HIGH BY TUES AFT...ESPECIALLY OVR THE SW ZONES...ALONG WITH STEEP MID LVL LAPSE RATES ABV. WL BRING IN CHC POPS BY THE AFT HRS ALL AREAS...WITH THE HIGHEST POPS SW. WL BROADBRUSH CHC POPS ALL AREAS INTO WED AS WELL AS OVERALL PTN POINTS TO POTENTIAL TSTM COMPLEXES NEARBY FM TIME TO TIME. LO LVL THICKNESSES AND TRAJECTORIES SUGGEST THE NGM MOS GUIDANCE CONTINUES TO BE TOO COOL...ESPECIALLY WITH THE HIGHS IN THR LTR PDS. WL BUMP UP THE NUMBERS IN THOSE PDS. && .AVIATION...FOR 191800Z TAFS...MAIN FORECAST PROBLEM WILL BE THUNDERSTORMS THAT HAVE DEVELOPED AHEAD OF THE COLD FRONT. THE FRONT WILL MOVE INTO CENTRAL INDIANA THIS EVENING. OUTSIDE OF THE THUNDERSTORMS VFR CONDITIONS WILL CONTINUE. MOIST AND UNSTABLE AIR WAS OVER INDIANA THIS AFTERNOON. MVFR WITH ISOLATED IFR CONDITIONS IN SCATTERED THUNDERSTORMS THROUGH 00Z. SOME OF THE THUNDERSTORMS MAY HAVE WIND GUSTS OVER 50 KTS AND 3/4 INCH HAIL. MORE STABLE CONDITIONS WILL MOVE IN AFTER FROPA AND WITH SUNSET THIS EVENING. DRIER AIR WILL MOVE IN LIMITING FOG FORMATION TO MVFR LEVELS AROUND SUNRISE. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...HAINES PUBLIC...JAS
Hazardous weather outlook, Jun 19, 4:45 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 445 AM EDT MON JUN 19 2006 ...CORRECT TYPO IN SPOTTER STATEMENT... INZ021-028>031-035>049-051>057-060>065-067>072-200845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 345 AM CDT MON JUN 19 2006 /445 AM EDT MON JUN 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE A FEW THUNDERSTORMS THIS MORNING ACROSS CENTRAL INDIANA. STORMS ARE NOT EXPECTED TO BE SEVERE THIS MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. STORMS ARE EXPECTED TO DEVELOP FIRST ACROSS NORTHERN INDIANA THIS AFTERNOON AND MOVE THROUGH CENTRAL INDIANA LATER THIS AFTERNOON AND THIS EVENING. STORMS WILL DIMINISH QUICKLY AFTER SUNSET. THE BEST CHANCE OF SEVERE WEATHER WILL BE AFTER 4 PM EDT (3 PM CDT) THIS AFTERNOON. PRIMARY THREATS FROM SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE DAMAGING WIND AND LARGE HAIL IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A VERY ACTIVE PATTERN FOR THUNDERSTORMS WILL CONTINUE THIS WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS EVERY DAY FROM TUESDAY THROUGH SATURDAY NIGHT. WHILE IT REMAINS TOO EARLY TO KNOW MANY DETAILS ON THE THREAT OF SEVERE THUNDERSTORMS...WEDNESDAY APPEARS TO BE THE DAY THAT STORMS WOULD BE MOST LIKELY TO REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM EDT (3 PM CDT) THIS AFTERNOON ACROSS CENTRAL INDIANA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) LJ/PG
In the hours before
Local storm report, Jun 19, 2:55 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
255 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL 9 NW SPENCER 39.38N 86.89W
06/19/2006 E0.75 INCH OWEN IN LAW ENFORCEMENT
EST. WIND GUST 50MPH
&&
SMITHLocal storm report, Jun 19, 2:56 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
256 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 9 N SPENCER 39.42N 86.77W
06/19/2006 E0.75 INCH OWEN IN PUBLIC
&&
SMITHLocal storm report, Jun 19, 3:04 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
304 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL 3 W GOSPORT 39.35N 86.72W
06/19/2006 E1.00 INCH OWEN IN TRAINED SPOTTER
&&
SMITHLocal storm report, Jun 19, 3:12 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
312 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 10 SW CLOVERDALE 39.42N 86.93W
06/19/2006 E2.00 INCH OWEN IN TRAINED SPOTTER
EST. WIND GUST 65 MPH
&&
SMITHLocal storm report, Jun 19, 3:17 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
317 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL GOSPORT 39.35N 86.67W
06/19/2006 E1.75 INCH OWEN IN TRAINED SPOTTER
0309 PM HAIL MARTINSVILLE 39.42N 86.42W
06/19/2006 E0.75 INCH MORGAN IN TRAINED SPOTTER
0312 PM HAIL MARTINSVILLE 39.42N 86.42W
06/19/2006 E1.00 INCH MORGAN IN TRAINED SPOTTER
0311 PM HAIL 6 N SPENCER 39.37N 86.77W
06/19/2006 E1.00 INCH OWEN IN CO-OP OBSERVER
0200 PM TSTM WND DMG 10 NW SHELBYVILLE 39.63N 85.91W
06/19/2006 SHELBY IN EMERGENCY MNGR
MANY TREES DOWN
&&
SMITHLocal storm report, Jun 19, 3:49 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL ELLETTSVILLE 39.23N 86.62W
06/19/2006 E1.25 INCH MONROE IN AMATEUR RADIO
0313 PM TSTM WND DMG 9 WSW SHELBYVILLE 39.47N 85.93W
06/19/2006 SHELBY IN EMERGENCY MNGR
TREES AND POWERLINES DOWN IN MANILLA AND HOMER
0313 PM TSTM WND DMG 8 S SHELBYVILLE 39.41N 85.78W
06/19/2006 SHELBY IN EMERGENCY MNGR
TREES AND POWERLINES DOWN IN MILROY
&&
SMITHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:02 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks | 43 min |
| Jun 19, 1:11 PM EDT | Severe Thunderstorm Warning | IND | Marion | 49 min |
| Jun 19, 1:15 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 45 min |
| Jun 19, 1:22 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 23 min |
| Jun 19, 1:59 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Shelby | 46 min |
| Jun 19, 2:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam | 48 min |
| Jun 19, 2:58 PM EDT | Severe Thunderstorm Warning | IND | Morgan | 28 min |
| Jun 19, 3:04 PM EDT | Severe Thunderstorm Warning | IND | Monroe | 41 min |
| Jun 19, 3:09 PM EDT | Severe Thunderstorm Warning | IND | Owen | 19 min |
| Jun 19, 3:21 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Morgan | 42 min |
| Jun 19, 3:44 PM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe | 25 min |
| Jun 19, 4:42 PM EDT | Severe Thunderstorm Warning | IND | Jackson | 48 min |
| Jun 19, 5:28 PM EDT | Severe Thunderstorm Warning | IND | Tipton | 32 min |
| Jun 19, 5:39 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 38 min |
| Jun 19, 5:56 PM EDT | Severe Thunderstorm Warning | IND | Martin | 15 min |
| Jun 19, 6:21 PM EDT | Severe Thunderstorm Warning | IND | Madison | 39 min |
| Jun 19, 6:24 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 22 min |
| Jun 19, 6:42 PM EDT | Tornado Warning | IND | Madison | 33 min |
| Jun 19, 6:55 PM EDT | Severe Thunderstorm Warning | IND | Henry | 50 min |
| Jun 19, 6:59 PM EDT | Severe Thunderstorm Warning | IND | Delaware | 46 min |
| Jun 19, 7:32 PM EDT | Severe Thunderstorm Warning | IND | Putnam | 32 min |
| Jun 19, 7:44 PM EDT | Severe Thunderstorm Warning | IND | Henry | 25 min |
| Jun 19, 7:46 PM EDT | Severe Thunderstorm Warning | IND | Rush | 20 min |
| Jun 19, 7:47 PM EDT | Severe Thunderstorm Warning | IND | Shelby | 16 min |
| Jun 19, 7:59 PM EDT | Severe Thunderstorm Warning | IND | Owen, Putnam | 15 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.